Got off birth control and experiencing weird symptoms

Patient

Q: Hi, I've been on birth control for around 3 years... I recently decided I wanted to get off of it, I stopped taking them at the end of June. I started my period around the time that I was supposed to, and I had it for a little over a week (I usually have it for 4-5 days) I figured it was normal because I stopped taking my pills. I didn't bleed for about 3 days and then it started again and it hasn't stopped, it's been about 3 weeks now... It's super heavy flow I have to change my tampon around every 20 minutes and something I even bleed through it faster than that. I also get really bad cramps, and I cry for no reason at all... I've also been really really tired the past week, all I want to do is sleep. Is this normal?

Symptoms:  Bleeding constantly, Fatigue, Cramps, Emotional
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews